advertisement
Question
Posted by: Donny | 2011/03/22

Risperdal

Hi Doc
I saw my psyciatrist again and he prescribed Risperdal 0.5mg to control my anxiety and depression and as an alternative to benzos. I just want to know what is the possible side-effects (short-term and long-term) of this medication. Does it work like AD''s where you need to take it regularly for benefits to kick in or more like a benzo where you take it only when neccecary?
I know it is an anti-psychotic and I have some reservations in taking it but if it will help me break the negative cycle of my thinking I am more than willing to give it a go.

thanx for all your time and effort.
Donny

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Quite a good choice, though your doc should have discussed with you the potential side-effects, and your chemist / pharmacist should have discussed this, too, as well as providing the legally required Package insert, which would list all such information. Similarly, you can google Risperidone ( the chemical name of the drug ) - and remember that by law and regulation, such documents need to list ALL possible side-efefcts and problems, not only any which might be likely.
Risperdal is not like ADS, needing a long lead period to produce benefits to kick in.
For instance, when my late mother used to grow unpleasantly confused or agitated, she would return to herself and calm within maybe 15-20 minutes of taking a tablet, even sooner when using the liquid preparation of the drug.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: Eric | 2011/03/22

Well when this was going on I went to my GP who was not completely aware of all the medication my psychiatrist had prescribed and when he looked into it he said it was the Risperdal - it causes the lymph galnds in the breasts to swell up in some males. Fortunately I can report after about 4 months after stopping taking this stuff they were back to normal.

Reply to Eric
Posted by: Donny | 2011/03/22

That''s hectic. How can something that is supose to be a major tranquiliser make you grow boobs? Did all the side-effects go away when you stopped?

Reply to Donny
Posted by: Eric | 2011/03/22

Donny - what I can tell you is the side effect I had from Risperdal was that I started to grow boobs!! I am not joking either  you will see it in the insert under side effects call " Gynecomastia"  - as a male this is something I did not want at all as you can imagine. I also think it made me grind my teeth a bit but this could have been from some of the other medication I was on.

Reply to Eric
Posted by: cybershrink | 2011/03/22

Quite a good choice, though your doc should have discussed with you the potential side-effects, and your chemist / pharmacist should have discussed this, too, as well as providing the legally required Package insert, which would list all such information. Similarly, you can google Risperidone ( the chemical name of the drug ) - and remember that by law and regulation, such documents need to list ALL possible side-efefcts and problems, not only any which might be likely.
Risperdal is not like ADS, needing a long lead period to produce benefits to kick in.
For instance, when my late mother used to grow unpleasantly confused or agitated, she would return to herself and calm within maybe 15-20 minutes of taking a tablet, even sooner when using the liquid preparation of the drug.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement